# SDR CA040301003

- Difficulty date: February 24, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 5,578 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2420 · AC Generation System
- Part: Drive Shaft
- Part number: 5243212137
- Condition: Sheared
- Location: Generator
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) ON RETURN FLIGHT, THE FLIGHT CREW HAD A GEN 2 FAILURE SO DECREASED ELECTRICAL LOAD AND CONTINUED TO MAINTENANCE BASE.  MAINTENANCE REMOVED THE GEN 2 AND INSPECTED IT FOR ANY FAULTS.  A REPLACEMENT GENERATOR WAS BEING INSTALLED WHEN IT WAS NOTICED THAT THE DRIVE PULLEY WAS LOOSE AND DID NOT SEEM TO BE CONNECTED TO THE ENGINE. THE HOUSING WAS REMOVED AND THE DRIVE SHAFT WAS FOUND TO BE SHEARED, NO OTHER DAMAGE WAS NOTICED. A NEW SHAFT, BEARINGS AND GASKET WERE INSTALLED.  SYSTEM WAS GROUND TESTED SERVICEABLE.
